Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 18, 2007, 7:38 PM MDT for Weber County, Utah. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 7:38 PM MDT (01:38 UTC)
- Expired
- Aug 18, 2007, 8:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Weber County, UT
The radar
The Salt Lake City radar (KMTX), 45 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:00 PM MDT | TSTM WND DMG | Roy, UT | LARGE BRANCHES DOWN |
| Aug 18, 8:05 PM MDT | HAIL 0.75 | 1 S South Ogden, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 190138
SVRSLC
UTC057-190215-
/O.NEW.KSLC.SV.W.0040.070819T0138Z-070819T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
738 PM MDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEBER COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF OGDEN...
* UNTIL 815 PM MDT
* AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOOPER...OR ABOUT 12 MILES
WEST OF OGDEN...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROY BY 750 PM MDT...
OGDEN...RIVERDALE AND SOUTH OGDEN BY 755 PM MDT...
NORTH OGDEN BY 800 PM MDT...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4126 11164 4123 11164 4116 11191 4114 11228
4129 11227 4134 11221 4134 11205 4134 11200
4138 11187 4137 11173 4138 11171
$$
RG1 follow-up statement
000
WWUS55 KSLC 190204
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
805 PM MDT SAT AUG 18 2007
UTC057-190215-
/O.CON.KSLC.SV.W.0040.000000T0000Z-070819T0215Z/
WEBER UT-
805 PM MDT SAT AUG 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CENTRAL WEBER COUNTY...
AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OGDEN...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SNOWBASIN...HUNTSVILLE...EDEN AND 7 MILES SOUTH OF LIBERTY BY 815
PM MDT...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4126 11164 4123 11164 4116 11191 4118 11208
4128 11211 4133 11212 4134 11205 4134 11200
4138 11187 4137 11173 4138 11171
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 18, 3:29 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT SAT AUG 18 2007 .SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY. && .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS NORTHERN UTAH. THIS DEVELOPMENT IS MAINLY AHEAD OF A VORT MAX MOVING NORTHEASTWARD ACROSS CENTRAL UTAH AT THIS MOMENT. EARLIER CLOUD COVER OVER EASTERN PORTIONS OF NORTHERN UTAH CONTINUES TO HINDER CONVECTIVE DEVELOPMENT THIS AFTERNOON FOR THE NORTHERN WASATCH MOUNTAINS. BEHIND THE SHORTWAVE IN SOUTHERN UTAH...SUBSIDENCE IS KEEPING ANY CONVECTION MINIMAL. DECREASED POPS TO ISOLATED FOR THE SOUTHERN HALF OF UTAH. THE BIGGEST ISSUE FOR THIS EVENING WILL BE THE CHANCE OF SEVERE WEATHER ACROSS NORTHWEST UTAH AND THE NORTHERN WASATCH FRONT AREAS THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL BOX ELDER COUNTY THUS FAR THIS AFTERNOON. 0-6KM WIND SHEAR VALUES IN EXCESS OF 30KTS ARE NOTED ACROSS NORTHWEST AND EXTREME NORTHERN UTAH. DEEP MOISTURE IS ALSO PRESENT...WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.00 INCH. WITH SUFFICIENT INSTABILITY...STRONG DEEP LAYER SHEAR AND DEEP MOISTURE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR NORTHWEST UTAH AND THE NORTHERN WASATCH FRONT. THE BIGGEST THREAT WILL BE SEVERE WINDS...ALTHOUGH HAIL CANNOT BE RULED OUT IN THE STRONGEST CORES. BASED ON STORM MOTION...ONLY ISOLATED HEAVY RAINFALL IS EXPECTED. DRIER CONDITIONS ARE EXPECTED SUNDAY AS THE TROUGH OFFSHORE THE WEST COAST THIS MORNING MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL BRING AN INCREASED SOUTHWESTERLY FLOW FOR MUCH OF THE DAY SUNDAY. WHILE THIS DRY FLOW WILL RAPIDLY DEPLETE THE MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE...THERE WILL BE ENOUGH MOISTURE IN THE MID LEVELS FOR AT LEAST ISOLATED CONVECTIVE DEVELOPMENT SUNDAY. THUNDERSTORMS WILL BE MAINLY TIED TO THE TERRAIN. HOWEVER...WITH THE DRYING IN THE SUB-CLOUD LAYER AND SIGNIFICANTLY LOWER PRECIPITABLE WATER VALUES...EXPECT GUSTY WINDS AND DRY THUNDERSTORMS TO BE THE MAIN ISSUE SUNDAY. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS ON THE FIRE WEATHER WATCH FOR SUNDAY. FOLLOWING THE TROUGH...COOLER TEMPERATURES ARE EXPECTED MONDAY ACROSS THE NORTHERN HALF UTAH AND EXTREME SOUTHWESTERN WYOMING. WELL ABOVE NORMAL TEMPERATURES AND MUCH DRIER CONDITIONS WILL RETURN TO THE EASTERN GREAT BASIN BY MIDWEEK. && .AVIATION...THERE IS A 40 PERCENT CHANCE THUNDERSTORM OUTFLOW WILL AFFECT THE KSLC TERMINAL THROUGH 02Z THIS EVENING. THERE IS A 10 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST DUE TO THE DAILY LAKE BREEZE BETWEEN 22-00Z. && .FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE WEATHER ZONES 420...422...423 AND 424. WY...NONE. && PUBLIC...C.SMITH FIRE WEATHER...YOUNG AVIATION...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 4:29 PM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 PM MDT SAT AUG 18 2007 UTZ001-002-005-007-192230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 429 PM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 46 min |
| Aug 18, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 13 min |
| Aug 18, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 38 min |
| Aug 18, 8:20 PM MDT | Severe Thunderstorm Warning | SLC | Weber | 40 min |
| Aug 18, 9:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 25 min |
| Aug 18, 10:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 16 min |
| Aug 18, 11:03 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 12 min |
| Aug 19, 3:40 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 19, 1:26 PM MDT | Wind Advisory | SLC | 9 hr | |
| Aug 19, 2:33 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 21 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.